Thunderstorm Wind, Red Willow
- When
- July 1, 6:53 PM MST
- Where
- Red Willow County, Mc Cook Arpt
- Measured
- 50 kt (58 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.200, -100.583
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 1, 1:48 PM MST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 248 PM MDT SUN JUL 1 2001 BACKDOOR COLD FRONT WAS MOVING SOUTHWEST ACROSS SOUTH CENTRAL NEBRASKA TO THE PANHANDLE OF NEBRASKA. THE ATMOSPHERE HAD BECOME VERY UNSTABLE EARLY THIS AFTERNOON JUST SOUTH OF THE FRONT WITH LIFTED INDICES NEAR -10 AT 19Z NORTHWEST OF KSNY. THE AVN HAS BEEN TOO COOL THE LAST SEVERAL RUNS WITH MOS LOWS AND HIGHS. THE NGM WAS NOT HANDLING THE ELEVATED CONVECTION OVER NEBRASKA AS WELL AS ETA/MESO ETA...BUT OTHERWISE THE NGM AND THE ETA APPEAR TO BE DOING A REASONABLY GOOD JOB WITH THE SCENARIO...SO WILL USE A BLEND OF THESE 2 MODELS. THE 18Z MESO ETA RUN INDICATES MORE WIDESPREAD PRECIPITATION TONIGHT THAN THE EARLIER ETA RUN. GIVEN THE UNSTABLE CONDITIONS AND STORMS BEGINNING TO FIRE OVER EASTERN COLORADO EARLY THIS AFTERNOON...WILL GO ABOVE NGM GUIDANCE AGAIN AS THE NGM (AND AVN) HAS HAD A DRY BIAS DURING THE LAST SEVERAL RUNS. BACK DOOR FRONT IS EXPECTED TO DRIFT INTO THE KHLC AND KMCK AREAS AS CONVECTION IN VERY COOL AIR NORTHEAST OF THE FRONT HELPS PUSH THE FRONT FARTHER SOUTHWEST. THE ARRIVAL OF THE FRONT...UNSTABLE CONDITIONS AND FAVORABLE STORM RELATIVE INFLOW SHOULD HELP SUSTAIN STORMS THAT FIRE OVER NORTHEAST COLORADO AND THE PANHANDLE OF NEBRASKA WELL INTO THE NIGHT. FOR THE NEXT FEW DAYS...EXPECT TEMPERATURES AT OR ABOVE NORMAL AS THE UPPER LEVEL RIDGING BUILDS INTO THE AREA. WIDELY SCATTERED STORMS ARE STILL POSSIBLE MONDAY NIGHT AS LOW LEVEL MOISTURE... REMAINING BOUNDARIES AND MARGINAL MID LEVEL TEMPERATURE SHOULD BE ENOUGH TO SUPPORT A FEW STORMS. FOR THE EXTENDED...THE MRF WAS NO LONGER INDICATING MUCH OF A FROPA DURING THE MIDDLE OF THE WEEK. THE MRF HAS RAISED HIGHS AS MUCH AS 12 DEGREES (77 TO 89 OF THE MEX FOR FRIDAY). NOT READY TO COMPLETELY ACCEPT THIS SCENARIO GIVEN THE AMOUNT OF COLD AIR FORECAST OVER THE GREAT LAKES AREA AND THE STRENGTH OF THE TROF THAT DEVELOPS BY THE SECOND HALF OF THE WEEK. WILL KEEP HIGHS IN THE 80S THURSDAY AND FRIDAY. WILL ALSO KEEP STORMS IN ALL 5 DAYS AS FLOW BECOMES MORE WESTERLY AND ALLOWS IMPULSES TO TRACK ACROSS THE CENTRAL HIGH PLAINS. .GLD...NONE. SKIPPER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT SUN JUL 01 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 PM 18 N YUMA CO 1 INCH HAIL
07/01/01 YUMA REPORTED BY STORM
SPOTTER.COZ090-091-KSZ001-002-013-014-027-028-NEZ079-080-020400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 459 PM MDT SUN JUL 1 2001 ...THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...SOUTHWEST NEBRASKA AND NORTHWEST KANSAS UNTIL 10 PM MDT (11 PM CDT)... COUNTIES INCLUDED IN THE WATCH IN EAST CENTRAL COLORADO ARE...YUMA... KIT CARSON. IN NEBRASKA...DUNDY...HITCHCOCK. IN NORTHWEST KANSAS... CHEYENNE...SHERMAN...WALLACE...LOGAN...THOMAS...RAWLINS. ABUNDANT LOW LEVEL MOISTURE WILL COMBINE WITH AN UPPER LEVEL DISTURBANCE TO PRODUCE THUNDERSTORMS THIS AFTERNOON THAT WILL CONTINUE INTO TONIGHT. SOME OF THE STORMS WILL LIKELY BECOME SEVERE PRODUCING HAIL TO TWO INCHES IN DIAMETER...AND THUNDERSTORM WIND GUSTS TO 70 MPH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR L7ATER STATEMENTS CONCERNING THIS POTENTIAL SEVERE WEATHER EVENT. VP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
527 PM MDT SUN JUL 01 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
#
0525 PM 18 N YUMA CO 1.75 INCH HAIL
07/01/01 YUMA REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
744 PM MDT SUN JUL 01 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
_
0742 PM 3 N WRAY CO FLOOD
07/01/01 YUMA ONE FOOT OF WATER OVER
HIGHWAY 385The Goodland radar (KGLD), 133 km away, was scanning. The volume nearest the first event began at 01:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262628.